Alert archive / Nebraska / Special Weather Statements in 2021

Special Weather Statement, NWS Hastings, NE

August 27, 2021Merrick County, Nebraska

NWS Hastings, NE issued this special weather statement at Aug 27, 2021, 10:21 PM CDT for Merrick County, Nebraska. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 27, 2021, 10:21 PM CDT (03:21 UTC)
Expired
Aug 27, 2021, 11:00 PM CDT
In force
39 min
Issued by
NWS Hastings, NE
Hail
0.88 in
Wind
55

County Merrick County, NE

The radar

The Grand Island radar (KUEX), 118 km from the middle of the area, began a volume at 03:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.4 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2021-08-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 386 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2021-08-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
386 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
2794 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

283 
WWUS83 KGID 280321
SPSGID

Special Weather Statement
National Weather Service Hastings NE
1021 PM CDT Fri Aug 27 2021
 
NEZ041-048-280400-
Merrick NE-Nance NE-
1021 PM CDT Fri Aug 27 2021

...A strong thunderstorm will impact portions of southeastern Nance
and northern Merrick Counties through 1100 PM CDT...

At 1021 PM CDT, Doppler radar was tracking a strong thunderstorm near
Archer, or 24 miles northeast of Grand Island, moving northeast at 35
mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Central City, Clarks, Silver Creek and Archer. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4130 9767 4126 9772 4125 9775 4121 9779
      4108 9809 4118 9821 4145 9780 4131 9766
      4130 9766
TIME...MOT...LOC 0321Z 234DEG 29KT 4119 9806 

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

$$

Pfannkuch

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this special weather statement went out at Aug 27, 6:39 PM CDT, 3 hours 42 minutes earlier.

Area forecast discussion, Aug 27, 6:39 PM CDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
National Weather Service Hastings NE
639 PM CDT Fri Aug 27 2021

.DISCUSSION...(This evening through Friday)
Issued at 320 PM CDT Fri Aug 27 2021

This Afternoon into Tonight...
We have a few showers and thunderstorms developing as of 315 PM
extending southwest from a little south of Hebron over into
Osborne County Kansas. Deep layer shear is pretty weak and only
around 20 to 25 kts. Instability is also fairly marginal for this
time of year with ML CAPE values of around 1500-2500 J/KG. Given
the lack of shear the storms should be more of a pulse type storm,
up and down without too long of life cycle thus limiting severe
weather potential. Can not rule out a strong to severe storm or
two, but for the most part this should just impact isolated areas
of our southeastern zones. Any storms that are still out there
after sunset should gradually begin to diminish through 9 or 10
pm.

Saturday into Saturday Night...
This continues to be our best chance for widespread appreciable
rain. A strong cool front will slide southeast across the forecast
area Saturday evening into Saturday night. Thunderstorms are
likely to form into a line along this front and track southeast
with the front providing a good chance for many areas to see at
least some rainfall. Some of these thunderstorms could be severe
and this is probably also one of our better chances at seeing
several severe thunderstorms across the forecast area with severe
winds being the most likely threat. The 12Z and 18Z NAM NEST
continue to be the most aggressive model with a big MCS swinging
across much of our forecast area. Other models, although not as
aggressive, still show at least some thunderstorms developing
along that front and tracking southeast. This could be a big rain
maker if it pans out, will just have to watch out for the severe
threat, but the deep layer shear is not overly impressive so
perhaps we can get away with a nice rain without too much severe
weather.

Sunday...
There will be some small chances for lingering thunderstorms, but
these chances may be a bit over done. The big story is that it
will be much more pleasant with cooler highs only around 80 over
southern Nebraska, to the lower and middle 80s over north central
Kansas.

Next Week... The overall upper level pattern will start out
fairly zonal, but we will see a building upper level ridge across
the southern plains that will push north into the central plains
allowing for a decent warm up through mid week. Highs by Wednesday
should be back into the upper 80s across southern Nebraska to the
lower 90s over north central Kansas. We will see a weak shortwave
or two try and bring a chance for precipitation from time to
time, but nothing that looks too impressive or widespread until
maybe late in the period Thursday or Friday when a larger trough
will try to move in, which could also cool us back down a bit by
late week. This late week system currently seems to most favor
our northern zones for possible precipitation, but certainly this
far out it is too early to say too much.

&&

.AVIATION...(For the 00Z KGRI/KEAR TAFS through 00Z Sunday)
Issued at 623 PM CDT Fri Aug 27 2021

VFR conditions expected through the period with the TSRAs to the
southeast of the terminals expected to diminish over the next
hour or two...with additional TSRAs expected to develop just
northwest of the terminals towards the tail end of the TAF
period...not impacting either terminal before 29/00Z.
Otherwise...expect steady southerly winds near the sfc
overnight...with a modest LLJ increasing between 28/04-28/06Z.
This jet will diminish during the morning hours Saturday...as
surface winds increase and become gusty...with gusts to near
25KTS...expected during the mid afternoon hours.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

DISCUSSION...Wesely
AVIATION...Rossi
Hazardous weather outlook, Aug 27, 8:40 PM CDT, 1 hour 41 minutes before
Hazardous Weather Outlook
National Weather Service Hastings NE
840 PM CDT Fri Aug 27 2021

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
290145-
Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance-
Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York-
Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin-
Webster-Nuckolls-Thayer-
840 PM CDT Fri Aug 27 2021

This Hazardous Weather Outlook is for south central Nebraska and
portions of north central Kansas.

.DAY ONE...Tonight.

Isolated thunderstorms remain possible across portions of the
outlook area through the evening hours. A few strong thunderstorms
remain possible, capable of producing wind gusts to around 50 MPH
and hail to around the size of nickels.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Between Saturday afternoon and Thursday, there are several, off-
and-on chances for thunderstorms within various parts of the
outlook area, with the overall-highest chances for the area as a
whole focused between late Saturday afternoon and Sunday morning.
There will be the potential for strong to severe storms at times,
but these threats will be best assessed on a one or
two-day-at-a-time basis. At this time, the vast majority of the
outlook area is under a Marginal or Slight Risk for severe storms
late Saturday afternoon into Saturday night, with any potential
threat for severe storms starting out north and west of the Tri
Cities before dark, then extending farther south and east with
time.

Turning to heat, Saturday afternoon and early evening will
feature one last day of heat index as high as 100 to 104 degrees,
mainly within north central Kansas and Nebraska counties along
and east of Highway 281.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated tonight.

&&

More information may be obtained at the following web page:
   https://www.weather.gov/hastings

Rossi

In the hours before

Special weather statement, Aug 27, 6:18 PM CDT, 4 hours 3 minutes before
Special Weather Statement
National Weather Service Hastings NE
618 PM CDT Fri Aug 27 2021

NEZ086-087-280000-
Thayer NE-Nuckolls NE-
618 PM CDT Fri Aug 27 2021

...A strong thunderstorm will impact portions of southeastern
Nuckolls and northwestern Thayer Counties through 700 PM CDT...

At 617 PM CDT, Doppler radar was tracking a strong thunderstorm over
Nora, or 28 miles northwest of Belleville, moving northeast at 25
mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Ruskin around 630 PM CDT.
  Oak around 635 PM CDT.

Other locations in the path of this storm include Deshler, Davenport,
Hebron and Carleton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4004 9806 4018 9812 4035 9774 4035 9768
      4016 9753
TIME...MOT...LOC 2317Z 246DEG 23KT 4013 9798

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Rossi
Special weather statement, Aug 27, 6:52 PM CDT, 3 hours 29 minutes before
Special Weather Statement
National Weather Service Hastings NE
652 PM CDT Fri Aug 27 2021

NEZ076-077-086-087-280045-
Thayer NE-Nuckolls NE-Clay NE-Fillmore NE-
652 PM CDT Fri Aug 27 2021

...A strong thunderstorm will impact portions of southeastern Clay,
northeastern Nuckolls, southern Fillmore and northwestern Thayer
Counties through 745 PM CDT...

At 652 PM CDT, Doppler radar was tracking a strong thunderstorm near
Nelson, or 29 miles southeast of Hastings, moving northeast at 30
mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Oak around 700 PM CDT.
  Edgar around 705 PM CDT.

Other locations in the path of this storm include Davenport, Ong,
Shickley, Carleton, Bruning, Strang, Geneva and Ohiowa.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4018 9807 4029 9813 4058 9757 4038 9737
TIME...MOT...LOC 2352Z 241DEG 28KT 4027 9801

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Rossi
Local storm report, Aug 27, 6:54 PM CDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
654 PM CDT FRI AUG 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     HAIL             4 N NELSON              40.26N 98.06W
08/27/2021  E1.00 INCH       NUCKOLLS           NE   TRAINED SPOTTER

&&

KS
Special weather statement, Aug 27, 7:34 PM CDT, 2 hours 47 minutes before
Special Weather Statement
National Weather Service Hastings NE
734 PM CDT Fri Aug 27 2021

NEZ087-280115-
Thayer NE-
734 PM CDT Fri Aug 27 2021

...A strong thunderstorm will impact portions of southeastern Thayer
County through 815 PM CDT...

At 734 PM CDT, Doppler radar was tracking a strong thunderstorm over
Hubbell, or 14 miles northeast of Belleville, moving northeast at 25
mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
  Gilead and Alexandria.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4000 9737 4000 9761 4027 9737
TIME...MOT...LOC 0034Z 212DEG 20KT 3999 9748

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Rossi
Special weather statement, Aug 27, 9:17 PM CDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Hastings NE
917 PM CDT Fri Aug 27 2021

NEZ049-063-064-280300-
Hamilton NE-York NE-Polk NE-
917 PM CDT Fri Aug 27 2021

...A strong thunderstorm will impact portions of northern York,
southeastern Hamilton and south central Polk Counties through 1000 PM
CDT...

At 917 PM CDT, Doppler radar was tracking a strong thunderstorm over
Hampton, or 15 miles west of York, moving northeast at 25 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Bradshaw around 935 PM CDT.

Other locations in the path of this storm include York, Stromsburg
and Benedict.

This includes Interstate 80 between mile markers 335 and 340.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4078 9795 4096 9796 4119 9759 4097 9739
TIME...MOT...LOC 0217Z 235DEG 21KT 4088 9789

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Rossi
Special weather statement, Aug 27, 10:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Hastings NE
1021 PM CDT Fri Aug 27 2021

NEZ041-048-280400-
Merrick NE-Nance NE-
1021 PM CDT Fri Aug 27 2021

...A strong thunderstorm will impact portions of southeastern Nance
and northern Merrick Counties through 1100 PM CDT...

At 1021 PM CDT, Doppler radar was tracking a strong thunderstorm near
Archer, or 24 miles northeast of Grand Island, moving northeast at 35
mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Central City, Clarks, Silver Creek and Archer.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4130 9767 4126 9772 4125 9775 4121 9779
      4108 9809 4118 9821 4145 9780 4131 9766
      4130 9766
TIME...MOT...LOC 0321Z 234DEG 29KT 4119 9806

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

Pfannkuch

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 7:34 PM CDTSpecial Weather StatementGIDThayer41 min
Aug 27, 9:17 PM CDTSpecial Weather StatementGIDYork43 min
Aug 27, 10:42 PM CDTSpecial Weather StatementGIDPolk33 min
Aug 28, 5:55 PM CDTSpecial Weather StatementGIDDawson50 min

Nearby

Special Weather Statements in Nebraska, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.